Alert archive / South Carolina / Frost Advisories in 2005

Frost Advisory 5, NWS Columbia, SC

November 10, 20054 counties in South Carolina

NWS Columbia, SC issued this frost advisory at Nov 10, 2005, 3:40 AM EST for 4 counties in South Carolina. It took effect at Nov 11, 2005, 5:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2005, 3:40 AM EST (08:40 UTC)
In effect from
Nov 11, 2005, 5:00 AM EST
Expired
Nov 10, 2005, 9:31 PM EST
In force
Issued by
NWS Columbia, SC

Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Newberry County, SC

The radar

The Columbia radar (KCAE), 57 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 100840
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
340 AM EST THU NOV 10 2005

...AREAS OF FROST DEVELOPING LATE TONIGHT...

.A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA THIS
MORNING AND USHER IN COLDER AND DRIER AIR. UNDER CLEAR SKIES
TONIGHT WITH LIGHT WINDS...TEMPERATURES WILL DROP INTO THE MID 30S
BEFORE DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE
EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA DURING THE PREDAWN
HOURS.

SCZ015-016-020>022-102045-
/O.NEW.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
340 AM EST THU NOV 10 2005

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST FRIDAY. 

TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE
DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE
EXPECTED TO DEVELOP.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS72 KCAE 101657
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1157 AM EST THU NOV 10 2005

...AREAS OF FROST DEVELOPING LATE TONIGHT...

.UNDER CLEAR SKIES AND DIMINISHING WINDS TONIGHT...TEMPERATURES
WILL DROP INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A
RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE
ADVISORY AREA DURING THE PREDAWN HOURS.

SCZ015-016-020>022-110100-
/O.CON.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
1157 AM EST THU NOV 10 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST
FRIDAY...

TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE
DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED
TO DEVELOP.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 101950
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST THU NOV 10 2005

...AREAS OF FROST DEVELOPING LATE TONIGHT...

.UNDER CLEAR SKIES AND DIMINISHING WINDS TONIGHT...TEMPERATURES
WILL DROP INTO THE MID 30S BEFORE DAYBREAK FRIDAY MORNING. AS A
RESULT...AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS THE
ADVISORY AREA DURING THE PREDAWN HOURS.

SCZ015-016-020>022-110400-
/O.CON.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
250 PM EST THU NOV 10 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST
FRIDAY...

TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S BEFORE
DAYBREAK FRIDAY MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED
TO DEVELOP.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 110231
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
931 PM EST THU NOV 10 2005

SCZ015-016-020>022-110345-
/O.CAN.KCAE.FR.Y.0005.051111T1000Z-051111T1400Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
931 PM EST THU NOV 10 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE FROST
ADVISORY. 

DUE TO WARM GROUND TEMPERATURES AFTER RECORD HIGHS YESTERDAY AND
LOW LEVEL WINDS...THE THREAT OF FROST HAS DIMINISHED.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 10, 2:19 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 10, 2:19 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
219 AM EST THU NOV 10 2005

.SHORT TERM (TODAY THROUGH SATURDAY)...
COLD FRONT CURRENTLY PUSHING ACROSS APPALACHIANS THIS MORNING. MAINLY
VERY LIGHT SHOWERS/SPRINKLES OBSERVED ACROSS TN VALLEY. SINCE LOW-
LEVEL MOISTURE APPEARS TO BE RATHER LIMITED WITH THIS FRONT...WILL
KEEP ONLY A SLIGHT CHANCE FOR THE AREA PRIMARILY UNTIL AROUND 7
AM. HIGH PRESSURE OVER THE MIDWEST WILL QUICKLY BUILD INTO THE
AREA TODAY AS THE FRONT MOVES OFFSHORE. EXPECT SFC WINDS TO PICK
UP LATER THIS MORNING WITH FROPA BUT SHOULD STAY JUST BELOW LAKE
WIND ADVISORY CRITERIA. AS WINDS DECOUPLE TONIGHT UNDER CLEAR
SKIES...FROST MAY BE A CONCERN. AT THIS TIME PLAN TO ISSUE A FROST
ADVISORY FOR THE COUNTIES NORTH OF CAE FOR LATE TONIGHT/EARLY
FRIDAY MORNING. WILL PROBABLY MENTION SCATTERED FROST ELSEWHERE
ACROSS THE CWA. DECENT CAA FRIDAY SHOULD KEEP AFTERNOON MAXES IN
THE MID 60S AT MOST LOCATIONS. UPPER RIDGE WILL BUILD OVER THE SE
STATES SATURDAY SO EXPECT TEMPS TO REBOUND TO NEAR 70 DEGREES.
TEMPS GENERALLY NEAR MODEL CONSENSUS.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
NO CHANGES TO THE EXTENDED AT THIS TIME.

&&

.AVIATION...
A COLD FRONT IN THE WESTERN CAOLINAS THIS MORNING...WITH GOOD
PRESSURE RISES BEHIND IT...WILL CONTINUE TO MOVE EASTWARD. THE
FRONTAL SYSTEM SHOULD BE EAST OF THE CWA LATER THIS MORNING AND WELL
OF THE COAST BY AFTERNOON. LITTLE IN THE WAY OF INSTABILITY.
SCT/WIDELY SCT BAND OF SHOWERS EXPECTED ACROSS THE AREA THRU 13Z.
HAVE NOT PUT CHANCE OF SHOWERS IN TAFS DUE TO LIMITED MOISTURE AND
EXPECTED ISOLATED COVERAGE. EXPECT GUSTS AROUND 22 KNOTS BEHIND THE
FRONT LATER THIS MORNING THRU 00Z.
&&

.FIRE WEATHER...
MIXING HEIGHT 5200 FT/TRANSPORT WINDS NW 16 MPH TODAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY SCZ015-016-020>022 EARLY FRIDAY MORNING.
GA...NONE.
&&

22/25
Hazardous weather outlook, Nov 9, 4:12 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
412 AM EST WED NOV 9 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101000-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
412 AM EST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL SPREAD ACROSS
THE AREA THURSDAY. WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS
TO 30 MPH ARE EXPECTED. OTHERWISE, NO HAZARDOUS WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in South Carolina, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.